Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

High blood pressure, taking Atenolol and Losartan. Other medication needed?

My blood pressure is still high, even though I m now taking 50mg Atenolol morning and evening, and 25 mg Losartan morning and evening. I just started taking the second Losartan three days ago. This evening my bp has ranged everywhere from 170/102 three hours ago to 185/115 to 140/92 just now. It s getting to the point where I m so nervous it will be high, that I probably make it high. I am a 60 year old female. Can Losartan take a few days to really start working? Do you think I might need a different class of bp meds instead? Thanks for any help.
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  257
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
As rightly said by you, it takes some time to stabilise.
The maximum dose of losartan is 100 mg. The maximum dose for atenolol is also 100 mg.
50 mg of each is a good approach. Wait for another 2 or 3 days.
If the pressure is still high, add a third drug - HCTZ (Hydro Chloro Thiazide) at a fixed dose of 12.5 mg - you may have to check your electrolytes - especially potassium. It may have very good response and you can try reducing the dose of atenolol.
Alternatively, you can add amlodipine
Your treating doctor will be the best person to advise and follow up...
Good luck
Answered: Mon, 22 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor